Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 123, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 12, 2004, 2:26 PM CDT for Randolph County, Alabama. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2004, 2:26 PM CDT (19:26 UTC)
- Expired
- Jul 12, 2004, 2:45 PM CDT
- In force
- 19 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Randolph County, AL
The radar
The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 711 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 121926 SVRBHM ALC111-121945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 225 PM CDT MON JUL 12 2004 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA * UNTIL 245 PM CDT * AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WOODLAND...OR ABOUT 7 MILES NORTHEAST OF WEDOWEE...AND MOVING SOUTHEAST AROUND 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RANBURNE...GRAHAM AND NEWELL AT 240 PM CDT STRONG DAMAGING WIND WILL KNOCK DOWN TREES AND POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER...AVOID WINDOWS...VEHICLES AND MOBILE HOMES. CALL 1-800-856-0758 TO REPORT SEVERE WEATHER. LAT...LON 3347 8538 3332 8550 3314 8523 3331 8509 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:09 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 12, 12:09 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1209 PM CDT MON JUL 12 2004 UPDATED ZONES TO INCREASE POPS AND REMOVE AFTERNOON WORDING. LOOKING AT THE CURRENT RADAR PICTURE...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP MAINLY OVER NORTHEAST PORTIONS OF CWA. COVERAGE WILL CONTINUE TO INCREASE THROUGH LATE AFTERNOON. MAIN DISCUSSION WILL BE OUT LATER THIS AFTERNOON. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 10-MONTANEZ
Hazardous weather outlook, Jul 12, 12:45 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CDT MON JUL 12 2004 ALZ011>015-017>050-122000- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1245 PM CDT MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING ACROSS NORTHEAST AND EAST CENTRAL ALABAMA. ROUGHLY FROM CENTRE...TO BIRMINGHAM...TO AUBURN AND EAST TO THE GEORGIA STATE LINE. THE MAIN THREAT WILL BE STRAIGHT LINE WINDS AND DOWNBURST WINDS. THE WET MICROBURST POTENTIAL TODAY IS MODERATE AREA WIDE. THIS MEANS THAT IF A STRONG THUNDERSTORM DEVELOPS...A DOWNBURST OF GUSTY WINDS TO 35 MILES AN HOUR COULD OCCUR. .DAYS TWO THROUGH SEVEN... ON WEDNESDAY THE HEAT INDEX VALUES ACROSS THE AREA ARE EXPECTED TO BE IN THE 105 TO 110 DEGREE RANGE. PLEASE EXERCISE CAUTION WHILE PARTICIPATING IN OUTDOOR ACTIVITIES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS COULD BE REQUIRED THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE NORTHEAST AND EAST CENTRAL PORTIONS OF THE COUNTY WARNING AREA.
In the hours before
Special weather statement, Jul 12, 2:10 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 210 PM CDT MON JUL 12 2004 ALZ024-026-121945- JEFFERSON-ST. CLAIR- 210 PM CDT MON JUL 12 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON AND ST. CLAIR COUNTIES UNTIL 245 PM CDT... AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER PINSON...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WARRIOR...MORRIS... KIMBERLY...GARDENDALE...FULTONDALE...PINSON...BIRMINGHAM AIRPORT AND BIRMINGHAM THROUGH 245 PM CDT.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:08 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 17 min |
| Jul 12, 3:43 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 17 min |
| Jul 12, 4:06 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 24 min |
| Jul 12, 4:21 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 24 min |
| Jul 12, 4:44 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 31 min |
| Jul 12, 5:00 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 15 min |
| Jul 12, 6:50 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.